Does aspirin have any side effect?

India
October 25, 2010 3:22am CST
Aspirin which help to prevent heart attacks, helps to give relief in pain. This medicine is very useful to get relief from fever. But as far as I know all the medicines have side effects. Does aspirin has too?
3 people like this
10 responses
@Jacobus1919 (1684)
• Philippines
25 Oct 10
Aspirin does have adverse effects. It has been medically stated that to never give aspirin to infants. As per reading, long term aspirin causes Gastrointestinal bleeding, as well as it induces thrombocytopenic effects in your body which increases the tendency for you to bleed. Hence, the reason why before surgery Major or minor type you are asked to never take aspiring 2-3 days before the procedure. Hope it helps.
1 person likes this
@thesids (22358)
• Bhubaneswar, India
25 Oct 10
Hi Jacobus, I am not sure but now feel that the Colitis issue that I have might be a gift of the asprin tablets that like many other medicines is available off the counter (without any doctors prescription). I used to take them quite regularly as they removed the pains that I had much before I was diagnosed to have this Ulcerative Colitis issue. I agree with you here. Cheers, theSids.
@prince05 (92)
• Philippines
23 Apr 12
It is a blood thinner which is use to prevent heart attack. One of the side effects of aspirin usage is bleeding. Whenever you experience a cut somewhere in your body you will then see that the blood takes time to stop bleeding compared to those normal cut's without the use of aspirin that is involved.
@DoctorDidi (7030)
• India
19 Mar 12
aspirin has a lot of side effects. It may cause gastric irritation,peptic ulcer syndrome, peptic perforation and so on. It may aggravate bleeding disorders and may thus cause bleeding from peptic ulcer or piles. So aspirin should always be taken under the supervision of a doctor.
1 person likes this
@beenice2 (2274)
• Canada
10 Jan 12
I've been told that it make your stomach bleed, how much I don't know but it is probably enough to cause lining of the stomach to be destroyed and cause some ulcers which is not good. I know that if you have a insensitive stomach like mine you try to avoid pain killers as much as you can.
1 person likes this
@wadabski (764)
• Philippines
28 Oct 10
Yes aspirin have a lot of side effects like bleeding that is why follow up check ups are required in aspirin therapy also if there is presence of signs of bleeding you have to refer to the doctor. In addition aspirin should not be taken for head aches try acetaminophen/paracetamol it has lesser side effects.
1 person likes this
• United States
26 Oct 10
Well, for me it did. I developed gastritis because I took too much aspirin. I certainly learned my lesson from that.
• Philippines
25 Oct 10
aspirin is anti-coagulant thats why it is used to treat heart disease but beware bcos it makes you prone to bleeding that's why it is contraindicated to patients in bleeding conditions.
1 person likes this
@MrGhost (550)
9 Mar 13
As it interferes with coagulation, there may be bleeding disorders like bleeding peptic ulcer.
@sukumar794 (5047)
• Thiruvananthapuram, India
8 Jun 12
The use of aspirin for a considerably longer time poses threats such as gastro-intestinal bleeding and polyps. However in the management of heart diseases its use is elevated on account of the relative merits of avoiding coagulation process and blood thinning. The relative merits gain prominence though side effects are quite common.
@Kalyni2011 (3503)
• India
8 Jun 12
Too much of any medicine is bad for our health, this is true for aspirin too, i was told it effects the lining in our stomach and has effect on kidney too. Best of luck. Happy posting, cheers.